Alert archive / California / Wind Advisories in 2020
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 10, 2020, 3:14 PM PST. It took effect at Feb 10, 2020, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 3:14 PM PST (23:14 UTC)
- In effect from
- Feb 10, 2020, 10:00 PM PST
- Expired
- Feb 11, 2020, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
336 WWUS76 KSTO 102314 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 314 PM PST Mon Feb 10 2020 ...Wind advisory has been extended until 10 AM tomorrow morning for the higher elevations of the northern Sierra Nevada and extreme southern Cascade Range. The foothills of zone 66, including Shasta, Butte, and Tehama counties will have a Wind Advisory that goes into effect at 10 PM this evening... CAZ066-111300- /O.NEW.KSTO.WI.Y.0005.200211T0600Z-200211T1800Z/ Northeast Foothills/Sacramento Valley- Including the city of Paradise 314 PM PST Mon Feb 10 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 to 50 mph expected. Southwest facing canyons and exposed ridges will likely see the strongest winds. * WHERE...Northeast Foothills/Sacramento Valley County. * WHEN...From 10 PM this evening to 10 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for small and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ068-069-111300- /O.EXT.KSTO.WI.Y.0003.000000T0000Z-200211T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 314 PM PST Mon Feb 10 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts of 50 to 60 mph across the crest and near southwest facing canyons. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Outdoor recreational activities could be impacted. Difficult driving conditions for small and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
471 WWUS76 KSTO 111035 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 235 AM PST Tue Feb 11 2020 CAZ068-111145- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-200211T1800Z/ Western Plumas County/Lassen Park- Including the cities of Chester and Quincy 235 AM PST Tue Feb 11 2020 ...WIND ADVISORY IS CANCELLED... Wind has decrease across the area, but local gusts of 25 to 35 mph will be possible this morning. $$ CAZ069-111800- /O.CON.KSTO.WI.Y.0003.000000T0000Z-200211T1800Z/ West Slope Northern Sierra Nevada- Including the city of Blue Canyon 235 AM PST Tue Feb 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...East winds 15 to 25 mph with gusts of 40 to 50 mph across the higher elevations. * WHERE...West Slope Northern Sierra Nevada County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a small car or high profile vehicle. Secure outdoor objects. && $$ CAZ066-111800- /O.CON.KSTO.WI.Y.0005.000000T0000Z-200211T1800Z/ Northeast Foothills/Sacramento Valley- Including the city of Paradise 235 AM PST Tue Feb 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Local northeast wind gusts of 40 to 55 mph around the mouth of the Feather River Canyon. Winds will likely peak shortly after sunrise, then decrease by late morning. * WHERE...Northeast Foothills/Sacramento Valley County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a small car or high profile vehicle. Secure outdoor objects. && $$
436 WWUS76 KSTO 111802 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1002 AM PST Tue Feb 11 2020 CAZ069-111915- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-200211T1800Z/ West Slope Northern Sierra Nevada- Including the city of Blue Canyon 1002 AM PST Tue Feb 11 2020 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Wind has decreased across the area, but isolated stronger gusts will be possible through the day over remote peaks. $$ CAZ066-111915- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-200211T1800Z/ Northeast Foothills/Sacramento Valley- Including the city of Paradise 1002 AM PST Tue Feb 11 2020 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Wind has decreased across the area, but isolated stronger gusts will be possible through the day over remote peaks. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:36 AM PST, 12 hours 38 minutes earlier.
Area forecast discussion, Feb 10, 2:36 AM PST, 12 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 236 AM PST Mon Feb 10 2020 .SYNOPSIS... Breezy northerly winds continue into Tuesday. Dry this week except a threat of showers over mainly the mountains beginning late Thursday and continuing into the weekend. && .DISCUSSION... Breezy to windy conditions continue across much of the region early this morning. The north-south surface pressure gradient has relaxed a bit since Sunday, but still remains quite tight with the MFR-SAC gradient currently just shy of 12 mbs (was 15 mbs 24 hours ago). Gusts of 25-35 mph still common in the foothills and along the west side and north end of the Sacramento Valley. The easterly gradient continues to tighten with the RNO-SAC gradient now slightly above 7 mbs. Gust of 50-60 mph are being observed along the crest of the northerly Sierra, and locally along some of the southwest facing canyons over the west slopes. The north-south gradient is forecast to continue to slowly subside today while the easterly gradient will remain tight into midday. Breezy conditions will continue in the Sacramento Valley and Coast Range, and winds may pick up again by mid-morning as mixing develops. Windy conditions may linger into the afternoon across the higher elevations of the northern Sierra, and the wind advisory for that area may need extending. Lighter winds, but still breezy, are expected Tuesday as gradients relax further as the deep closed low to our south begins to shift eastward. Milder daytime temperatures return today and continue into Wednesday. Next system drops down from the north later Thursday and may bring some showers to mainly the mountains Thursday night. Temperatures may begin to cool a bit across the northern half of the forecast area. Similar to the past few systems, QPF is expected to be very light with little or no impact to travel forecast for the northern Sierra passes. && .EXTENDED DISCUSSION (Friday THROUGH Monday)... An upper trough originating from the Gulf of Alaska is forecast to move through the PacNW late next week and slide southeast through northern California on Friday. Both the 00z GEFS and Euro ensemble are in fairly good agreement on timing and location of this trough passage. There is a chance of rain and light snow showers as the trough passes, mainly over the Sierra and southern Cascades. The main impact with this system will be another round of northerly winds as the trough axis is expected to deepen east of California over the Great Basin area on Friday. However, at this point winds are looking slightly less impactful as the previous forecast. Will definitely have to keep a close eye on this as the forecast period approaches. This will be a cold system as it originates from the north, so temperatures Friday will cool around 5 to 10 degrees from Thursday to near normal and remain around normal through the weekend. Upper level ridging returns Saturday, bringing dry weather to interior NorCal. After this, the ensemble models diverge a bit more. Both the GEFS and Euro ensemble depict a weak trough moving along the flow late Saturday/Sunday into early Monday, bringing another chance of precipitation. However, these two models differ on the timing and position and therefore precipitation amounts and location. For now, forecast indicates light precipitation mostly limited to the foothills, mountains, and far northern Sacramento Valley. Increased northerly winds could once again return late Sunday behind the trough passage as the axis deepens to the east. HEC && .AVIATION... VFR conditions expected next 24 hours. Valley winds generally less than 10 to 15 kts with isolated gusts up to 20 kts, increasing after 18z Monday to gusts up to 20 to 30 kts. Stronger winds in the mountains with gusts up to 30 to 50 kts through 00z Tuesday. Winds in the Delta forecast 15 to 20 kts with gusts to 25 to 35 kts through Monday. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM PST this morning for Carquinez Strait and Delta-Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.